In patients receiving cancer chemotherapy nausea and vomiting are the unwanted effects that often prove most troublesome.1 The incidence and severity of such symptoms depend on the type and dose of cytotoxic drug(s) used and on patient susceptibility, some drugs, particularly cisplatin, doxorubicin, dacarbazine and mustine, are particularly emetic but the incidence is compounded by anticipatory vomiting which develops in about a quarter of patients if symptoms have been poorly controlled during earlier courses.2 Treatment is hampered because it is difficult to predict who will develop symptoms and which therapy might be effective.3 We recently reviewed the antiemetics nabilone, high-dose metoclopramide4 and domperidone.5 Unfortunately, these are not always effective and may be associated with unacceptable unwanted effects (for instance intravenous domperidone can cause cardiac arrhythmias). Studies now suggest that corticosteroids and lorazepam may be useful additions.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.